Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 350, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 13, 2007, 12:55 PM CDT for Pepin County, Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2007, 12:55 PM CDT (17:55 UTC)
- Expired
- Sep 13, 2007, 1:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Pepin County, WI
The radar
The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 1:10 PM CDT | HAIL 0.75 | Pepin, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 131756
SVRMPX
WIC091-131830-
/O.NEW.KMPX.SV.W.0350.070913T1755Z-070913T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1255 PM CDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 130 PM CDT
* AT 1252 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR
STOCKHOLM...OR ABOUT OVER LAKE CITY...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEPIN...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4447 9208 4442 9208 4446 9226 4454 9231
4455 9216 4454 9214 4457 9203
TIME...MOT...LOC 1755Z 253DEG 53KT 4449 9224
$$
JPR2 follow-up statements
000
WWUS53 KMPX 131816
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 PM CDT THU SEP 13 2007
WIC091-131830-
/O.CON.KMPX.SV.W.0350.000000T0000Z-070913T1830Z/
PEPIN WI-
114 PM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR PEPIN COUNTY...
AT 111 PM CDT...DOPPLER RADAR INDICATED A WEAKER SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 3 MILES EAST OF STOCKHOLM...OR ABOUT 16 MILES NORTHWEST OF
KELLOGG...AND MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE PEPIN.
LAT...LON 4447 9208 4442 9208 4446 9226 4454 9231
4455 9216 4454 9214 4457 9203
TIME...MOT...LOC 1814Z 254DEG 50KT 4451 9212
$$
JPR000
WWUS53 KMPX 131823
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 PM CDT THU SEP 13 2007
WIC091-131833-
/O.EXP.KMPX.SV.W.0350.000000T0000Z-070913T1830Z/
PEPIN WI-
123 PM CDT THU SEP 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR PEPIN COUNTY EXPIRES AT 130 PM
CDT...
SEVERE STORMS HAVE MOVED OUT OF THE AREA AND ADDITIONAL DEVELOPMENT
IS NOT EXPECTED.
LAT...LON 4447 9208 4442 9208 4446 9226 4454 9231
4455 9216 4454 9214 4457 9203
TIME...MOT...LOC 1823Z 254DEG 50KT 4454 9195
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 11:46 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 13, 11:46 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1146 AM CDT THU SEP 13 2007 .UPDATE... FORECAST HAS BEEN TWEAKED BASED ON SATELLITE AND RADAR TRENDS. EARLIER CONVECTION BLOSSOMED THANKS TO SOME UPRIGHT INSTABILITY ON NEARLY 9C/KM MID LEVEL LAPSE RATES /SEE MPX 12Z RAOB/ AND EVEN SOME SLANTWISE INSTABILITY. MID LEVEL FRONTOGENETIC SIGNATURE MAY HAVE WEAKENED BASED ON RADAR TRENDS...BUT SIGNS ON THE RUC THAT SOME SHOWERS DRIVEN BY THIS ARE STILL POSSIBLE ACROSS MINNESOTA THROUGH THE AFTN. EAST OF THIS...WRN WI WILL BE AHEAD OF THE COLD FRONT INTO MID AFTN WHICH SHOULD PASS EAU CLAIRE AROUND 400 PM OR SO. SFC TDS HAVE CLIMBED AT RATES OF 4F PER HOUR AT A HANDFUL OF SITES IN WRN WI...HOWEVER STARTING VALUE WAS LOWER 40S THIS MORNING SO SFC CAPE WILL STILL BE BARELY ANYTHING THROUGH MID AFTN. DO THIS SOME REDEVELOPING SCT CONV OFF OR THIS MORNINGS DYING ACTIVITY IS MORE LIKELY THROUGH THAT TIME OVER THIS AREA. GIVEN SPOTTER STORM REPORTS FROM MN...SMALL HAIL WILL BE LIKELY WITH MOST THUNDERSTORMS TODAY. && .PREV DISCUSSION... /ISSUED 543 AM CDT THU SEP 13 2007/ DISCUSSION... SURFACE FRONT EXTENDED FROM NEAR KROX TO KPIR AT 08Z THIS MORNING. HAVE RELEGATED CHANCE POPS MAINLY TO WEST CENTRAL WI...WHERE THE NAM AND GFS 305K SURFACES INDICATE RELATIVELY LOWER CONDENSATIONAL PRESSURE DEFICITS CORRELATED WITH WEAK UPGLIDE THIS AFTERNOON AND EARLY EVENING. TEMPERATURES TODAY WILL GENERALLY RANGE FROM 60 TO 70 DEGREES...WITH THE EXCEPTION OF SOUTH CENTRAL MN INTO WEST CENTRAL WI...WHERE SOME LOW 70S ARE POSSIBLE PRIOR TO THE FRONTAL PASSAGE. HEIGHTS/THICKNESSES COME CRASHING DOWN BY FRIDAY /540 THICKNESS TO THE IA BORDER/...AS CYCLONIC FLOW AND ATTENDANT COLD AIR ADVECTION PREVAIL IN THE WAKE OF THE SHORTWAVE TROUGH. HIGH TEMPERATURES WILL RESULTANTLY AVERAGE AROUND 20 DEGREES BELOW NORMAL FOR MID SEPTEMBER...WITH READINGS BETWEEN 50 AND 55 DEGREES EXPECTED. WINDS WILL SLACKEN ON FRIDAY NIGHT AS THE SURFACE RIDGE SETTLES IN ACROSS THE UPPER MIDWEST...WITH SATURDAY MORNING LOWS LIKELY PLUMMETING TO OR SLIGHTLY BELOW THE FREEZING MARK IN MANY LOCATIONS. BELOW NORMAL READINGS WILL PREVAIL ON SATURDAY...ALTHOUGH SOUTHERLY FLOW WILL INVOKE A WARMING TREND INTO SUNDAY. THE ECMWF AND NAM MODELS INDICATED SOME ELEVATED INSTABILITY ACROSS SOUTHERN MN ON SATURDAY NIGHT AS MOISTURE RETURN DEVELOPS. INCREASED CLOUD COVER AND INTRODUCED LOW POPS FOR RAIN SHOWERS. THE GFS AND ECMWF BOTH PROG THE NEXT FRONT TO ARRIVE IN THE MONDAY NIGHT THROUGH TUESDAY TIMEFRAME...DURING WHICH 30 TO 40 PERCENT POPS HAVE BEEN MAINTAINED. .AVIATION.../12Z TAF ISSUANCE/ COLD FRONT WILL CONTINUE TO BARREL ACROSS THE UPPER MIDWEST AND THRU ALL THE TAF SITES OVER OUR FORECAST AREA BY MID AFTERNOON. FEW TSRA HAD DEVELOPED OVER THE SE PORTION OF OUR FCST AREA...WELL AHEAD OF THE FRONT OVER PARTS OF SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN. CEILING AND WEATHER CONDITIONS MIGHT DETERIORATE INVOF TSRAS AND CLOSE TO FRONTAL BOUNDARY TDA. MEANWHILE...CLOUDS AND CEILINGS WILL START OFF AT OR ABOVE 10K FEET AGL AND LOWER TO AROUND 4-5K FEET AGL. CONDS IMPROVING A COUPLE OF HOURS AFTER FRONTAL PASSAGE. THE MAIN AVIATION IMPACT WILL BE WINDS WITH OCNL GUSTS 28 KNOTS. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTERWARDS WITH NORTHWEST SFC WINDS DIMINISH TO 10 TO 15 MPH LATER THIS EVENING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Sep 13, 12:15 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT THU SEP 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON ACROSS WESTERN WISCONSIN AND PARTS OF SOUTHEAST MINNESOTA. SMALL HAIL IS LIKELY WITH ANY OF THESE THUNDERSTORMS. SOME THUNDERSTORMS EAST OF A BLOOMER TO DURAND WISCONSIN LINE MAY BRIEFLY BECOME SEVERE WITH PENNY SIZE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT LIKELY THROUGH THE REMAINDER OF THIS AFTERNOON. MTF
In the hours before
Special weather statement, Sep 13, 10:38 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1038 AM CDT THU SEP 13 2007 MNZ053-062-063-070-WIZ014-015-023>025-131646- BARRON-CHISAGO-DAKOTA-DUNN-PIERCE-POLK-RAMSEY-ST. CROIX-WASHINGTON- 1038 AM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO...WASHINGTON...RAMSEY... DAKOTA...POLK...BARRON...ST. CROIX...DUNN AND PIERCE COUNTIES UNTIL 1145 AM CDT... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF BALSAM LAKE TO 6 MILES EAST OF FOREST LAKE TO EAGAN...AND MOVING EAST AT AROUND 50 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE ONE HALF INCH DIAMETER HAIL. LOCATIONS THAT MAY BE AFFECTED INCLUDE STILLWATER...MAPLEWOOD... TURTLE LAKE...HUDSON AND BARRON.
Local storm report, Sep 13, 11:23 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1123 AM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL RICHFIELD 44.88N 93.28W
09/13/2007 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
JPRSpecial weather statement, Sep 13, 11:44 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 AM CDT THU SEP 13 2007 MNZ078-131730- GOODHUE- 1144 AM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTIES UNTIL 1230 PM CDT... AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORTHFIELD...AND MOVING EAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS ARE POSSIBLE WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE CANNON FALLS. PEOPLE IN NORTHERN GOODHUE COUNTY...INCLUDING THE CITY OF CANNON FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 13, 12:17 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1217 PM CDT THU SEP 13 2007 MNZ078-WIZ024>028-131815- CHIPPEWA-DUNN-EAU CLAIRE-GOODHUE-PEPIN-PIERCE- 1217 PM CDT THU SEP 13 2007 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE...CHIPPEWA...DUNN... PIERCE...EAU CLAIRE AND PEPIN COUNTIES UNTIL 115 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM MENOMONIE TO 9 MILES SOUTHEAST OF ELLSWORTH TO 6 MILES NORTHWEST OF WEST CONCORD...AND MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS.
Local storm report, Sep 13, 12:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 PM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL 5 N MAIDEN ROCK 44.64N 92.31W
09/13/2007 E1.25 INCH PIERCE WI TRAINED SPOTTER
&&
JPRLocal storm report, Sep 13, 12:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1242 PM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL ZUMBROTA 44.29N 92.67W
09/13/2007 E0.88 INCH GOODHUE MN TRAINED SPOTTER
&&
JPRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 12:21 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.